Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 97, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 15, 2010, 8:02 PM CDT for Barry County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2010, 8:02 PM CDT (01:02 UTC)
- Expired
- Jul 15, 2010, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1745 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
197
WGUS53 KSGF 160102
FFWSGF
MOC009-160700-
/O.NEW.KSGF.FF.W.0097.100716T0102Z-100716T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT THU JUL 15 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 200 AM CDT.
* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR WAS ESTIMATING BETWEEN 3 AND 4 INCHES OF
RAINFALL
HAS OCCURRED WITH THESE SLOW MOVING STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3650 9388 3663 9398 3665 9359 3659 9359
3652 9359 3650 9360
$$
LINDENBERG1 follow-up statement
504
WGUS73 KSGF 160330 RRA
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1030 PM CDT THU JUL 15 2010
MOC009-160340-
/O.CAN.KSGF.FF.W.0097.000000T0000Z-100716T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARRY MO-
1030 PM CDT THU JUL 15 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN BARRY
COUNTY...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3650 9388 3663 9398 3665 9359 3659 9359
3652 9359 3650 9360
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:02 PM CDT, 2 hours earlier.
Area forecast discussion, Jul 15, 6:02 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT THU JUL 15 2010
...UPDATE TO AVIATION...
.DISCUSSION...
A FRONTAL SYSTEM GRADUALLY TRANSLATED INTO SOUTHERN MISSOURI THIS
AFTERNOON...TRIGGERING SEVERAL SHOWERS AND THUNDERSTORMS. THESE
STORMS WERE MAINLY SOUTH OF INTERSTATE 44. TEMPERATURES BEHIND THE
FRONT WERE JUST SLIGHTLY COOLER THAN THE WARM SECTOR...BUT NOT BY
MUCH. HOWEVER...CLOUD COVER MITIGATED TEMPERATURES FROM WARMING
BEYOND ABOUT 90 DEGREES IN MOST LOCATIONS. IT IS LIKELY THAT A
LARGE AREA OF DRY AIR ABOVE 500 MB WAS PREVENTING STORMS FROM
BECOMING MORE INTENSE.
THE PREVIOUSLY MENTIONED FRONTAL SYSTEM WILL HAVE A TENDENCY TO
STALL OUT SOMEWHERE OVER FAR SOUTHERN MISSOURI...OR NORTHERN
ARKANSAS TONIGHT. EVENTUALLY THE FRONT WILL DISSIPATE...BUT UNTIL
THEN...THIS FEATURE COULD REMAIN A FOCUS FOR ADDITIONAL SHOWERS AND
THUNDERSTORMS THROUGH TONIGHT AND FRIDAY. TEMPERATURES TONIGHT WILL
RANGE FROM THE LOWER 70S IN CENTRAL MISSOURI...TO THE MIDDLE 70S IN
SOUTHERN MISSOURI. WITH CLOUD COVER AND AREAS OF PRECIPITATION
PERSISTING INTO FRIDAYS PERIOD...AFTERNOON HIGHS MAY STRUGGLE TO
WARM OUT OF THE UPPER 80S.
HEADING INTO SATURDAY AND SUNDAY...MOST LOCATIONS SHOULD REMAIN DRY
THROUGH THE ENTIRE WEEKEND. HOWEVER...THE MOIST AND UNSTABLE
AIRMASS WILL STICK AROUND PROMOTING ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS ON AN AFTERNOON BASIS. THE OZARKS WILL ALSO BE
POSITIONED UNDERNEATH THE NORTHEASTERN PERIPHERY OF A SUMMERTIME
HIGH...WHICH IS TYPICALLY A GOOD AREA FOR MORNING THUNDERSTORM
COMPLEXES. I'M NOT COMPLETELY CONFIDENT IN ANY NOCTURNAL COMPLEXES
TRACKING INTO THE REGION...ALTHOUGH IT CAN NOT BE COMPLETELY RULED
OUT EITHER. LOOK FOR TEMPERATURES TO WARM INTO THE LOW 90S BOTH
SATURDAY AND SUNDAY. OVERNIGHT LOWS WILL REMAIN IN THE 70S ON A
NIGHTLY BASIS.
CONDITIONS WILL ONLY GET HOTTER NEXT WORK WEEK AS THE SUMMERTIME
RIDGE EXPANDS BACK INTO THE NATIONS MID SECTION. PRECIPITATION
CHANCES APPEAR TO BE VERY LOW THROUGH MOST OF NEXT WEEK...WITH
TEMPERATURES BLASTING WELL INTO THE 90S. I WOULD EXPECT THAT
HEADLINES REGARDING THE HEAT WILL BE NEEDED FOR SEVERAL DAYS NEXT
WEEK.
CRAMER
&&
.AVIATION...
FOR THE 00Z TAFS...FRONTAL BOUNDARY CONTINUES TO SHIFT SOUTH ALONG
THE MO/AR BORDER EARLY THIS EVENING HAVING PUSHED THROUGH BOTH
SGF/JLN AND WORKING THROUGH BBG. ONLY REAL CONVECTIVE CHANCES
LOOKS TO AFFECT THE BBG TERMINAL OVER THE FIRST COUPLE OF HOURS OF
THE 00Z TAFS. WEAK WIND FIELD BEHIND THE FRONT WILL ALLOW FOR
LIGHT AND VARIABLE WIND OVERNIGHT AND THE POTENTIAL OF MVFR
VISIBILITIES TOWARDS MORNING. OTHERWISE EXPECTING VFR CONDITIONS.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ082-083-088-
092>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ101.
&&Hazardous weather outlook, Jul 15, 7:35 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 735 PM CDT THU JUL 15 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 735 PM CDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED EXCESSIVE HEAT RISK. LIMITED THUNDERSTORM WIND RISK FOR WINDS IN EXCESS TO 60 MPH. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... HEAT INDEX VALUES HAVE DROPPED BELOW 100 DEGREES AND WILL CONTINUE TO DROP DURING THE EVENING. THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO SLOWLY PUSH SOUTH ACROSS EXTREME SOUTHERN MISSOURI THIS EVENING. SEVERAL INCHES OF RAIN WILL BE POSSIBLE WITH TRAINING THUNDERSTORMS WHICH MAY LEAD TO LOCALIZED FLASH FLOODING. SOME STRONGER STORMS MAY PRODUCE WINDS UP TO 50 MPH. MOST OF THE THUNDERSTORM ACTIVITY SHOULD COME TO AN END BY LATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL REMAIN IN THE AREA INTO FRIDAY. A FEW STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH ACROSS SOUTH CENTRAL MISSOURI. A SLIGHT CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE THROUGH THE WEEKEND ACROSS THE ENTIRE OUTLOOK AREA. HEAT INDEX VALUES IN EXCESS OF 100 DEGREES CAN BE EXPECTED THROUGH WEDNESDAY WITH WARM SOUTHERLY WINDS AND UPPER LEVEL RIDGING REGAINING CONTROL OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Jul 15, 2:47 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 247 PM CDT THU JUL 15 2010 MOZ082-097-152030- TEXAS MO-HOWELL MO- 247 PM CDT THU JUL 15 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL HOWELL AND SOUTHEASTERN TEXAS COUNTIES UNTIL 330 PM CDT... AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CLEAR SPRINGS...OR 6 MILES NORTH OF WILLOW SPRINGS...MOVING SOUTHEAST AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHERN HOWELL AND SOUTHEASTERN TEXAS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WISE
Local storm report, Jul 15, 6:52 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 PM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD 5 W GENTRYVILLE 36.86N 92.45W
07/15/2010 DOUGLAS MO EMERGENCY MNGR
FLASH FLOODING ALONG HIGHWAY P SOUTHEAST OF AVA IN
BETWEEN HIGHWAY 14 AND HIGHWAY N.
&&
LINDENBERGLocal storm report, Jul 15, 7:11 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
711 PM CDT THU JUL 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM FLASH FLOOD 5 N WASOLA 36.87N 92.58W
07/15/2010 DOUGLAS MO CO-OP OBSERVER
5.39 INCHES OF RAIN. LARGE HAY BALE MOVED BY FLOWING
WATER FROM FLASH FLOOD.
&&
LINDENBERGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:27 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 8 days |
| Jul 16, 3:32 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Jul 16, 4:46 PM CDT | Areal Flood Advisory | SGF | Greene | 99 min |
| Jul 16, 4:54 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 5 hr |
| Jul 16, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 31 min |
| Jul 16, 5:08 PM CDT | Flash Flood Warning | SGF | Greene | 4 hr |
| Jul 16, 5:24 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Lawrence, Stone | 36 min |
| Jul 16, 5:46 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 44 min |
| Jul 16, 5:58 PM CDT | Flash Flood Warning | SGF | McDonald, Newton | 4 hr |
| Jul 16, 6:01 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 59 min |
| Jul 16, 6:10 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 40 min |
| Jul 16, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 31 min |
| Jul 16, 6:31 PM CDT | Flash Flood Warning | SGF | Christian, Dade, Greene, Lawrence, Stone | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.